MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 PIN REV DOME DRILL 25MM; DRILLS

DEPUY IRELAND - 9616671 PIN REV DOME DRILL 25MM; DRILLS
Catalog Number 227425800
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/04/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the two 25mm drill bits broke as the surgeon was drilling holes for the cup.All broken pieces were retrieved but were lost during decontamination by spd.No delay in case.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary it was reported that the two 25mm drill bits broke as surgeon was drilling holes for the cup.All broken pieces were retrieved but were lost during decontamination of the drill bits by spd.No delay in case.The product was returned to medtech orthopaedics for evaluation.Visual examination of returned device revealed the tip broken from pin rev dome drill 25mm due to repeated use.Broken fragment was not returned for evaluation.No additional damage was found on device surface.This condition is consistent with multiple uses under extreme eccentric loading resulting in premature bending or failure of the drill bit, however taking in consideration the aspect of the device, the potential cause can be attributed to end of life.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.A dimensional inspection was unable to be performed due to the post-manufacturing damage.A functional test was unable to be performed due to the post-manufacturing damage.A device history record (dhr) review or manufacturing records evaluation (mre) was not possible because the date code pg1103 provided is not a valid finished goods lot number.The overall complaint was confirmed as the observed condition of the pin rev dome drill 25mm would have contributed to the complained issue.Based on the investigation findings, the potential cause is traced to end of life, and it has been determined that no corrective and/or preventative action is required.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot a device history record (dhr) review or manufacturing records evaluation (mre) was not possible because the date code pg1103 provided is not a valid finished goods lot number.

Brand Name
PIN REV DOME DRILL 25MM
Common Device Name
DRILLS
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key21724058
Report Number1818910-2025-04734
Device Sequence Number19765128
Product Code HTW
UDI-Device Identifier10603295109136
UDI-Public(01)10603295109136(10)PG1103
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number227425800
Device Lot NumberPG1103
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/05/2025
Supplement Date Received by Manufacturer04/09/2025
Initial Report FDA Received Date03/28/2025
Supplement Report FDA Received Date04/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/15/2003
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age66 YR
Patient SexMale
Patient Weight124 KG